MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA PROTECTOR (P13-O); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA PROTECTOR (P13-O); INTRAVASCULAR ADMINISTRATION SET
Model Number 515060
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the spike of the bd phaseal¿ optima protector (p13-o) was bent and loose, and the rubber cover of the vial spike was also damaged.The following information was provided by the initial reporter: "the plastic spike is bent and lose and the rubber cover of the vial spike is squished up.They used the m12-o assembly fixture, it is brand new.The medication that they were trying to spike was taxil iv - sandoz brand 5ml vial size.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary one photo was provided to our quality team for investigation.Through visual inspection, the spike appears to be slightly crooked, although it cannot be fully verified as the photo is blurry.There is no visible defects observed within the photo that could indicate why the protector would not insert into the vial.A device history review was performed for lot 2201414, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue retained samples of the same lot were used for additional evaluation.The product was visually inspected and no damage or defects were observed.Functional testing was performed, connecting the protector sample to a vial, injector, and syringe per the instructions for use provided with the product.In all cases the protector was properly fitted to the vial, liquid was able to be drawn from the vial, and the product functioned as intended.Product is visually and functionally tested throughout manufacturing according to procedure, ensuring the quality and functionality of the device, including verification that all critical dimensions are within specification, no issues related to the reported issue were noted.Based on our investigation we cannot identify a root cause related to our manufacturing process at this time.

Brand Name
BD PHASEAL¿ OPTIMA PROTECTOR (P13-O)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16375220
Report Number3003152976-2023-00024
Device Sequence Number15339498
Product Code ONB
UDI-Device Identifier00382905150609
UDI-Public00382905150609
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model Number515060
Device Catalogue Number515060
Device Lot Number2201414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown